MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
During installation of the alinity s system, a message was observed indicating the bulk solution drawer was offline, and the instrument transferred to the stopped position.It was observed that there was no power to the board, and there was damage to the board power cable.One of the red cables in the cable bundle was blackened (charred) and separated into two pieces.After cable replacement it started to work normally.No injury to the user was reported.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The ambassador inspected the analyzer and provided pictures illustrating a cable bundle with frayed sheathing and blackened ends for cables underneath on the cable - bulk solutions icb power.The part was replaced to resolve the customer issue.A review of complaint data did not identify an increase in complaint activity related to the cable - bulk solutions icb power or the alinity s instrument with regard to the complaint issue.Additionally, a review of the instrument service history for the customer's alinity s system identified no additional issues or contributing factors to the current complaint.An evaluation of the returned cable - bulk solutions icb power found that the cable was received with frayed sheathing.Investigation noted that the damage to the cable in the cable - bulk solutions icb power was limited to the cable and did not spread to other parts on the instrument.There is no failure to meet design input and no potential for a biological, chemical, physical, environmental, or electrical hazard for the event.Review of the manufacturing documentation did not identify any non-conformances or potential non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.The alinity s system service documentation provides adequate information for electrical hazards during operation and maintenance and for the removal, replacement and verification of the cable - bulk solutions icb power.Additionally, the alinity s system operations manual contains adequate information for performing an emergency shutdown on the instrument, regarding electrical hazards and for troubleshooting the observed message code and power interruptions.Based on the investigation, no systemic issue or deficiency was identified for the alinity s system serial (b)(6) or the cable - bulk solutions icb power.
 
Event or Problem Description

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20938471
Report Number1628664-2024-00007
Device Sequence Number4566792
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE - BULK SOLUTIONS ICB POWER, B-30104601-01, U; CABLE - BULK SOLUTIONS ICB POWER, B-30104601-01, U
Patient SexUnknown